Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 9, NWS Lubbock, TX

April 14, 200624 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 14, 2006, 3:57 PM CDT for 24 counties in Texas. It took effect at Apr 15, 2006, 3:02 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:57 PM CDT (20:57 UTC)
In effect from
Apr 15, 2006, 3:02 AM CDT
Expired
Apr 15, 2006, 7:00 PM CDT
In force
16 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-389 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 142057
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CDT FRI APR 14 2006

...STRONG WINDS EXPECTED ONCE AGAIN...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL
PLAINS STATES SATURDAY. IN RESPONSE THE PRESSURE GRADIENT WILL
INCREASE ACROSS THE PANHANDLE AND SOUTH PLAINS AREA WITH AN
INCREASE IN WEST TO SOUTHWEST WINDS THE RESULT.

TXZ021>032-150500-
/O.NEW.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
357 PM CDT FRI APR 14 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY. 

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. A GRADUAL DECREASE IN WIND
SPEEDS EARLY SATURDAY EVENING CAN BE EXPECTED. SOME LOCAL
RESTRICTIONS IN VISIBILITY BELOW 3 MILES CAN ALSO BE EXPECTED...
ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS.

$$
5 follow-up statements
000 
WWUS74 KLUB 150303
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT FRI APR 14 2006

...A WIND ADVISORY REMAINS IN EFFECT SATURDAY ACROSS THE NORTHERN
SOUTH PLAINS AND SOUTHERN PANHANDLE...

.STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP BY MID TO LATE
SATURDAY MORNING AS A VIGOROUS STORM SYSTEM MOVES OUT ACROSS THE
FOUR-CORNERS REGION LATER TONIGHT INTO EASTERN COLORADO BY MIDDAY
SATURDAY. 

TXZ021>032-151215-
/O.CON.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
1003 PM CDT FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SATURDAY...

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS74 KLUB 150802
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
302 AM CDT SAT APR 15 2006

...A WIND ADVISORY REMAINS IN EFFECT SATURDAY ACROSS THE NORTHERN
SOUTH PLAINS AND SOUTHERN PANHANDLE AND HAS BEEN EXPANDED TO INCLUDE
THE SOUTHERN SOUTH PLAINS AND LOW ROLLING PLAINS...

.A POTENT UPPER LOW OVER SOUTHERN UTAH EARLY THIS MORNING WILL MOVE
EASTWARD DURING THE DAY. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP
BY MID TO LATE MORNING AS THIS STORM SYSTEM MOVES OUT ACROSS THE
FOUR CORNERS REGION TO THE COLORADO/KANSAS BORDER BY AROUND NOON.

TXZ033>044-151615-
/O.EXA.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
302 AM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$

TXZ021>032-151615-
/O.CON.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
302 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.
 
VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS74 KLUB 150922 CCA
NPWLUB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
421 AM CDT SAT APR 15 2006

...A WIND ADVISORY REMAINS IN EFFECT SATURDAY ACROSS THE NORTHERN
SOUTH PLAINS AND SOUTHERN PANHANDLE AND HAS BEEN EXPANDED TO INCLUDE
THE SOUTHERN SOUTH PLAINS AND LOW ROLLING PLAINS...

.A POTENT UPPER LOW OVER SOUTHERN UTAH EARLY THIS MORNING WILL MOVE
EASTWARD DURING THE DAY. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP
BY MID TO LATE MORNING AS THIS STORM SYSTEM MOVES OUT ACROSS THE
FOUR CORNERS REGION TO THE COLORADO/KANSAS BORDER BY AROUND NOON.

TXZ033>044-151745-
/O.EXA.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
421 AM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$

TXZ021>032-151745-
/O.CON.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
421 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.
 
VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS74 KLUB 151041 CCA
NPWLUB

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE LUBBOCK TX
539 AM CDT SAT APR 15 2006

...A WIND ADVISORY REMAINS IN EFFECT SATURDAY ACROSS THE NORTHERN
SOUTH PLAINS AND SOUTHERN PANHANDLE AND HAS BEEN EXPANDED TO INCLUDE
THE SOUTHERN SOUTH PLAINS AND LOW ROLLING PLAINS...

.A POTENT UPPER LOW OVER SOUTHERN UTAH EARLY THIS MORNING WILL MOVE
EASTWARD DURING THE DAY. STRONG AND GUSTY WESTERLY WINDS WILL DEVELOP
BY MID TO LATE MORNING AS THIS STORM SYSTEM MOVES OUT ACROSS THE
FOUR CORNERS REGION TO THE COLORADO/KANSAS BORDER BY AROUND NOON.

TXZ033>044-152100-
/O.EXA.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...
JAYTON...ASPERMONT
539 AM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$

TXZ021>032-152100-
/O.CON.KLUB.WI.Y.0009.060415T1600Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH
539 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

WEST WINDS ARE EXPECTED TO INCREASE INTO THE 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH BY NOON SATURDAY. WINDS WILL SLOWLY DECREASE
SATURDAY EVENING. VISIBILITY FROM BLOWING DUST MAY BE REDUCED
BELOW 3 MILES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.
 
VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$
000 
WWUS74 KLUB 152047
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
347 PM CDT SAT APR 15 2006

TXZ021>044-160000-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-060416T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
347 PM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
APPROACHING 50 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON. AS THE TIGHT PRESSURE GRADIENT SLACKENS BY EARLY
EVENING...WIND SPEEDS WILL QUICKLY DROP BELOW ADVISORY CRITERIA.

VEHICLES THAT CREATE HIGH PROFILES...ARE TOP-HEAVY...OR ARE VERY
SMALL...MAY BE DIFFICULT TO CONTROL WHEN ENCOUNTERING THESE WINDS
ESPECIALLY ALONG NORTH-SOUTH ROADS.

$$

KW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:50 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 14, 3:50 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
350 PM CDT FRI APR 14 2006

.SHORT TERM...
CIRRUS CONTINUES TO INCREASE THIS AFTERNOON IN ADVANCE OF A
VIGOROUS UPPER LEVEL STORM SYSTEM CROSSING THE SOUTHERN CALIFORNIA
COAST. HIGH PRESSURE RIDGE WILL CONTINUE TO TRANSLATE EAST OF THE
REGION THROUGH TONIGHT WITH HEIGHTS LOWERING AS THE UPPER LOW
TRANSLATES EAST ACROSS THE DESERT SOUTHWEST AND FOUR CORNERS REGION.

ISOLATED THUNDERSTORMS ARE STILL POSSIBLE INTO EARLY
EVENING...MIANLY OVER THE NORTHEAST ROLLING PLAINS. WILL CONTINUE
SLIGHT CHANCE POPS THERE.

LOW LEVEL JET WILL INCREASE INTO THE 40 TO 50 KNOT RANGE LATE THIS
EVENING AND INTO TONIGHT. THIS WILL TRANSPORT LOW LEVEL MOISTURE
NORTHWARD THROUGH CENTRAL TEXAS AND INTO THE SOUTH PLAINS.

THE UPPER CUTOFF LOW IS EXPECTED TO TRACK WELL NORTH OF THE SOUTH
PLAINS ON SATURDAY. THIS TRACK FAVORS THE STRONGEST WIND FIELD TO
STAY OVER THE TEXAS PANHANDLE. HOWEVER...STRONG 700-850 GRADIENT
STILL PROGGED TO CUT ACROSS THE EXTREME SOUTHERN PANHANDLE AND
NORTHERN SOUTH PLAINS THROUGH SATURDAY AFTERNOON. DEEP MIXING WILL
ENSUE SHORTLY AFTER 15Z AS STRONG WEST WINDS AND DOWNSLOPE FLOW WILL
DROP RH VALUES QUICKLY. WITH THE BEST GRADIENT NORTH...WE WILL ISSUE
A WIND ADVISORY FOR THE TOP TWO ROWS OF COUNTIES. THE FIRE WEATHER
WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR THE SAME COUNTIES.
COCHRAN...HOCKLEY AND LUBBOCK WILL ALSO BE INCLUDED SINCE THESE
AREAS WILL BE ON THE EDGE OF THE STRONGEST WINDS. THE FIRE WEATHER
WATCH WILL BE CONTINUED FOR THE REMAINDER OF THE REGION. RH VALUES
WILL BE WELL BELOW CRITERIA BUT 20 FOOT WIND SPEEDS ARE EXPECTED TO
BE MARGINAL OVER THE SOUTHERN TIER. WIND GUST POTENTIAL IN THE
ADVISORY AREA LOOKS TO BE AROUND 50 MPH. GUSTS IN THE 40 TO 45 MPH
RANGE ARE LIKELY ELSEWHERE. THE STRONG WINDS WILL CREATE PATCHY
BLOWING DUST AS WELL.

THE PRESSURE GRADIENT WILL RELAX BY EARLY EVENING AS THE UPPER LOW
PULLS AWAY TO THE NORTH AND EAST AROUND 00Z.

THE DOWNSLOPE FLOW AND DEEP MIXING WILL MAKE FOR ANOTHER HOT DAY
ACROSS THE SOUTH PLAINS WITH DAYTIME MAXIMA EASILY REACHING THE
UPPER 80S TO LOWER 90S. A FEW MIDDLE 90S WILL BE LIKELY OVER THE
ROLLING PLAINS.  KW

.LONG TERM...
FEW CHANGES TO LONG TERM PORTION OF THE FCST AS MODELS ARE PRETTY
CONSISTENT WITH EACH OTHER AND RUN-TO-RUN. STILL SEE LITTLE SHORT
WAVE RIDGING BEHIND SATURDAYS SYSTEM. MAIN FOCUS IS ON UPPER LOW
OVER THE NRN/CNTL PLAINS MIDWEEK AS IT DEEPENS AND CLOSES OFF.
SYSTEM TOO FAR NORTH FOR SIGNIFICANT WIND. INSTEAD LOOKS LIKE
PRETTY GOOD SFC RIDGING BUILDS INTO THE SRN PLAINS HELPING COOL
TEMPERATURES DOWN TO MORE TYPICAL LEVELS FOR THIS TIME OF YEAR.
STILL LOOKS TO REMAIN DRY...ALTHOUGH WILL HAVE TO WATCH HOW FAR
SOUTH LOW LEVEL MOISTURE IS DISPLACED AND WHETHER IT CAN RETURN
OVER SHALLOW COOL AIR MASS LATE NEXT WEEK.

&&

.FIRE WEATHER...
DEEP MIXING ON STRONG WEST WINDS WILL BE THE CATALYST FOR CRITICAL
FIRE WEATHER CONDITIONS ON SATURDAY. THE FAVORED AREAS FOR VERY LOW
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF
20 MPH OR GREATER WILL BE OVER THE EXTREME SOUTHERN TEXAS
PANHANDLE...CENTRAL AND NORTHERN SOUTH PLAINS. THIS INCLUDES THE
CITY OF LUBBOCK.

THE STRONGEST WINDS WITH THIS STORM ARE EXPECTED TO STAY NORTH OF
THE SOUTHERN SOUTH PLAINS. WINDS IN THIS AREA APPEAR MARGINAL FOR
RED FLAG CONDITIONS ON SATURDAY. FOR THIS REASON...A FIRE WEATHER
WATCH WILL CONTINUE FOR THESE 9 COUNTIES.  KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  85  50  86 /  10   0   0   0
TULIA         57  89  52  87 /  10   0   0   0
PLAINVIEW     58  89  53  88 /  10   0   0   0
LEVELLAND     60  91  55  89 /   0   0   0   0
LUBBOCK       62  91  56  89 /  10   0   0   0
BROWNFIELD    63  92  58  89 /   0   0   0   0
CHILDRESS     66  95  56  90 /  20   0   0   0
SPUR          65  95  58  89 /  10   0   0   0
ASPERMONT     68  95  59  93 /  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...FLOYD...HALE...HALL...HOCKLEY...LAMB...
LUBBOCK...MOTLEY...PARMER...AND SWISHER.

WIND ADVISORY FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COTTLE...FLOYD...HALE...HALL...LAMB...MOTLEY...PARMER...AND
SWISHER.

FIRE WEATHER WATCH FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR THE
FOLLOWING ZONES: CROSBY...DICKENS...GARZA...KENT...KING...LYNN...
STONEWALL...TERRY...AND YOAKUM.

&&

17/07
Hazardous weather outlook, Apr 14, 3:56 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
356 PM CDT FRI APR 14 2006

TXZ021>032-152100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-
356 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN
BE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. AS A RESULT A WIND
ADVISORY HAS BEEN ISSUED FOR SATURDAY.

IN ADDITION THE COMBINATION OF THESE WINDS AND VERY LOW RELATIVE
HUMIDITIES WILL MAKE FOR THE POTENTIAL FOR VERY RAPID WILDFIRE
GROWTH. THUS A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR SATURDAY.

TXZ033>035-152100-
COCHRAN-HOCKLEY-LUBBOCK-
356 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS IN EXCESS OF 20 MPH AT THE 20-FOOT LEVEL AND RELATIVE
HUMIDITIES BELOW 15 PERCENT ARE EXPECTED TO DEVELOP SATURDAY. AS A
RESULT A RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY.

TXZ036>044-152100-
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
356 PM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDS IN EXCESS OF 20 MPH AT THE 20-FOOT LEVEL AND RELATIVE
HUMIDITIES BELOW 15 PERCENT MAY DEVELOP SATURDAY. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR SATURDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:01 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more27 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.